Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 86, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 4, 2017, 4:23 PM CDT for Lincoln County, Oklahoma. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2017, 4:23 PM CDT (21:23 UTC)
- Expired
- Apr 4, 2017, 4:45 PM CDT
- In force
- 22 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lincoln County, OK
The radar
The Norman radar (KTLX), 54 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 4:25 PM CDT | HAIL 1 | Prague, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 758 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WUUS54 KOUN 042123
SVROUN
OKC081-042145-
/O.NEW.KOUN.SV.W.0086.170404T2123Z-170404T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
423 PM CDT TUE APR 4 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Lincoln County in central Oklahoma...
* Until 445 PM CDT
* At 423 PM CDT, a severe thunderstorm was located near Prague,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Stroud and Prague.
This includes Interstate 44 between mile markers 181 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3546 9685 3580 9662 3546 9663
TIME...MOT...LOC 2123Z 223DEG 48KT 3548 9673
HAIL...1.25IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 4, 2:51 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Norman OK 251 PM CDT Tue Apr 4 2017 .DISCUSSION... Sfc low will move NE across the fa, generally along or near I-44, the rest of this afternoon and early evening with the cold front clearing the area later this evening. Scattered showers have increased across portions of the fa over the last few hours as lift associated with the upper low has spread into the area. Showers and thunderstorms will remain possible across portions of the area into tonight but gradually end overnight into early Wednesday as the upper low moves away from the fa. With cold air aloft, some instability and good wind shear, some severe storms will be possible the rest of this afternoon into early evening with large hail the biggest concern. After tonight, dry conditions are expected until Sunday into early next week when another storm system and cold front affect parts of the region. Shower and thunderstorm chances will return to parts of the area Sunday and continue early next week. Cold temperatures are expected tonight and Wednesday night with some locations expected to fall into the 30s. High temperatures the next few days will remain at or below normal but then warm into the 70s and 80s over the weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 63 39 67 / 30 10 0 0 Hobart OK 41 64 37 70 / 20 10 0 0 Wichita Falls TX 43 67 40 73 / 10 0 0 0 Gage OK 37 61 34 67 / 40 10 0 0 Ponca City OK 45 62 37 65 / 80 20 0 0 Durant OK 46 66 42 70 / 40 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/25
Hazardous weather outlook, Apr 4, 3:44 PM CDT, 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 344 PM CDT Tue Apr 4 2017 OKZ004>048-050>052-TXZ083>090-052045- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 344 PM CDT Tue Apr 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms through early this evening across parts of central and northeastern Oklahoma. .Location... The enhanced risk area is near and east of areas from Ponca City to Perry to Guthrie to Chandler. The slight risk area is near and east of areas from Medford to Watonga to Duncan to Atoka. There is a marginal risk of severe thunderstorms for much of the rest of Oklahoma. .Timing... Now through 10 PM. .Impacts... Hail up to the size of tennis balls is expected to be the main hazard. Damaging wind gusts of 60 to 70 mph are possible as well. .Discussion... A storm system will continue to move into Oklahoma through this evening. Near the surface, a front will extend from near the Oklahoma City metro southwestward into portions of western north Texas while a warm front extends northeastward from Oklahoma City to Tulsa. Showers and thunderstorms will continue to increase in coverage and intensity across central and northeastern Oklahoma through early this evening. The showers and storms will move east and northeast. The chance of severe thunderstorms will decrease quickly after 10 PM this evening across central Oklahoma as they continue to move into eastern Oklahoma. .Spotter and emergency management statement... Storm spotter groups and emergency management personnel across most of Oklahoma should prepare for possible severe weather operations this afternoon and evening. .Fire Weather... Elevated to near critical fire weather conditions will be possible across western north Texas this afternoon into early evening where gusty southwest winds and low humidities are occurring. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances will return to the forecast Sunday into Monday as a dryline sets up across western Oklahoma and western north Texas. Severe thunderstorms may be possible on Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
In the hours before
Local storm report, Apr 4, 3:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL MAUD 35.13N 96.78W
04/04/2017 E1.25 INCH POTTAWATOMIE OK EMERGENCY MNGR
&&
MAHALELocal storm report, Apr 4, 3:59 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 S WARWICK 35.64N 97.00W
04/04/2017 E1.00 INCH LINCOLN OK EMERGENCY MNGR
&&
FMSpecial weather statement, Apr 4, 4:08 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 408 PM CDT TUE APR 4 2017 OKZ019-025-026-042145- Oklahoma OK-Logan OK-Lincoln OK- 408 PM CDT TUE APR 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma... southeastern Logan and northwestern Lincoln Counties Until 445 PM CDT... AT 404 PM CDT, a strong thunderstorm was located over eastern Edmond, moving northeast at 55 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... LAT...LON 3555 9719 3564 9741 3594 9724 3594 9693 TIME...MOT...LOC 2104Z 219DEG 49KT 3565 9727 SIX
Special weather statement, Apr 4, 4:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
418 PM CDT TUE APR 4 2017
OKZ026-030-042145-
Pottawatomie OK-Lincoln OK-
418 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR north central Pottawatomie and
southeastern Lincoln Counties Until 445 PM CDT...
AT 417 PM CDT, a strong thunderstorm was located near Johnson, moving
northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3541 9672 3543 9672 3541 9674 3541 9677
3538 9678 3536 9680 3537 9691 3574 9668
3568 9662 3547 9662
TIME...MOT...LOC 2117Z 206DEG 33KT 3541 9681
30Special weather statement, Apr 4, 4:19 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 419 PM CDT TUE APR 4 2017 OKZ018-019-024-042145- Kingfisher OK-Logan OK-Canadian OK- 419 PM CDT TUE APR 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher... northwestern Logan and north central Canadian Counties Until 445 PM CDT... AT 417 PM CDT, a strong thunderstorm was located 4 miles southeast of Kingfisher, moving northeast at 55 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... LAT...LON 3616 9735 3562 9786 3590 9812 3617 9773 TIME...MOT...LOC 2117Z 219DEG 49KT 3582 9786 SIX
Special weather statement, Apr 4, 4:20 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
420 PM CDT TUE APR 4 2017
OKZ031-032-042145-
Hughes OK-Seminole OK-
420 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and
southeastern Seminole Counties Until 445 PM CDT...
AT 419 PM CDT, strong thunderstorms were along a line extending from
7 miles northwest of Sasakwa to 3 miles north of Francis, moving
northeast at 60 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3505 9625 3490 9660 3490 9664 3493 9668
3509 9668 3530 9644 3529 9644 3529 9626
TIME...MOT...LOC 2119Z 212DEG 51KT 3502 9661 3492 9661
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:48 PM CDT | Special Weather Statement | OUN | Ellis | 42 min |
| Apr 3, 10:49 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Apr 3, 11:02 PM CDT | Special Weather Statement | OUN | Ellis | 28 min |
| Apr 3, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 29 min |
| Apr 3, 11:29 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| Apr 3, 11:43 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| Apr 4, 12:13 AM CDT | Special Weather Statement | OUN | Custer | 47 min |
| Apr 4, 12:43 AM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| Apr 4, 1:19 AM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Apr 4, 1:44 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 46 min |
| Apr 4, 3:30 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| Apr 4, 3:35 PM CDT | Special Weather Statement | OUN | Kingfisher | 25 min |
| Apr 4, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 35 min |
| Apr 4, 3:43 PM CDT | Special Weather Statement | OUN | Lincoln | 32 min |
| Apr 4, 3:45 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Apr 4, 3:47 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 43 min |
| Apr 4, 4:08 PM CDT | Special Weather Statement | OUN | Lincoln | 37 min |
| Apr 4, 4:18 PM CDT | Special Weather Statement | OUN | Lincoln | 27 min |
| Apr 4, 4:19 PM CDT | Special Weather Statement | OUN | Kingfisher | 26 min |
| Apr 4, 4:20 PM CDT | Special Weather Statement | OUN | Hughes | 25 min |
| Apr 4, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 20 min |
| Apr 4, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 42 min |
| Apr 4, 4:45 PM CDT | Special Weather Statement | OUN | Logan | 30 min |
| Apr 4, 4:47 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Apr 4, 4:57 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
| Apr 4, 5:09 PM CDT | Special Weather Statement | OUN | Noble | 36 min |
| Apr 4, 5:33 PM CDT | Special Weather Statement | OUN | Payne | 27 min |
| Apr 4, 5:34 PM CDT | Special Weather Statement | OUN | Atoka, Bryan | 26 min |
| Apr 4, 5:42 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Apr 4, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.